Alert archive / California / Flash Flood Warnings in 2025

Flash Flood Warning 36, NWS San Diego, CA

December 24, 2025San Bernardino County, California

NWS San Diego, CA issued this flash flood warning at Dec 24, 2025, 1:34 PM PST for San Bernardino County, California. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 24, 2025, 1:34 PM PST (21:34 UTC)
Expired
Dec 24, 2025, 8:00 PM PST
In force
6 hr
Issued by
NWS San Diego, CA
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

County San Bernardino County, CA

The radar

The Santa Ana Mts radar (KSOX), 63 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 9.6 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2025-12-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2025-12-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 345 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
806 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
345 m²/s²
0-3 km storm-relative helicity
454 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

449 
WGUS56 KSGX 242134
FFWSGX
CAC071-250030-
/O.NEW.KSGX.FF.W.0036.251224T2134Z-251225T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Diego CA
134 PM PST Wed Dec 24 2025

The National Weather Service in San Diego has issued a

* Flash Flood Warning for...
  San Bernardino County in southern California...

* Until 430 PM PST.

* At 134 PM PST, Doppler radar indicated heavy rain across the 
  warned area. Between 1 and 3 inches of rain have fallen. The 
  expected rainfall rate is 0.5 to 0.75 inches in 1 hour. Additional 
  rainfall amounts of 1.5 to 3.5 inches are possible in the warned 
  area. Flash flooding is ongoing or expected to begin shortly.

  HAZARD...Life threatening flash flooding. Heavy rain producing
           flash flooding.

  SOURCE...Radar.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  San Bernardino, Apple Valley, Redlands, Yucaipa, Forest Falls, 
  Lake Arrowhead, Highland, Loma Linda, Big Bear Lake and Running 
  Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Move away from recently burned areas. Life-threatening flooding of 
creeks, roads and normally dry arroyos is likely. The heavy rains 
will likely trigger rockslides, mudslides and debris flows in steep 
terrain, especially in and around these areas.

&&

LAT...LON 3402 11722 3439 11715 3433 11687 3401 11694

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...0.5-0.75 INCHES IN 1 HOUR

$$

Munyan
2 follow-up statements
030 
WGUS56 KSGX 250024
FFWSGX
CAC071-250400-
/O.EXT.KSGX.FF.W.0036.000000T0000Z-251225T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Diego CA
424 PM PST Wed Dec 24 2025

The National Weather Service in San Diego has extended the

* Flash Flood Warning for...
  San Bernardino County in southern California...

* Until 800 PM PST.

* At 424 PM PST, Doppler radar indicated heavy rain across the 
  warned area. Between 2 and 5 inches of rain have fallen. The 
  expected rainfall rate is 0.5 to 0.75 inches in 1 hour. Additional 
  rainfall amounts of 1 to 2.5 inches are possible in the warned 
  area. Flash flooding is ongoing or expected to begin shortly.

  HAZARD...Life threatening flash flooding. Heavy rain producing
           flash flooding.

  SOURCE...Radar.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  San Bernardino, Apple Valley, Redlands, Yucaipa, Forest Falls, 
  Lake Arrowhead, Highland, Loma Linda, Big Bear Lake and Running 
  Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Move away from recently burned areas. Life-threatening flooding of 
creeks, roads and normally dry arroyos is likely. The heavy rains 
will likely trigger rockslides, mudslides and debris flows in steep 
terrain, especially in and around these areas.

&&

LAT...LON 3402 11722 3439 11715 3433 11687 3401 11694

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...0.5-0.75 INCHES IN 1 HOUR

$$

PS
711 
WGUS76 KSGX 250356
FFSSGX

Flash Flood Statement
National Weather Service San Diego CA
756 PM PST Wed Dec 24 2025

CAC071-250406-
/O.EXP.KSGX.FF.W.0036.000000T0000Z-251225T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Bernardino CA-
756 PM PST Wed Dec 24 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 8 PM PST THIS EVENING FOR SAN 
BERNARDINO COUNTY...

Flood waters have receded. The heavy rain has ended. Flooding is no 
longer expected to pose a threat. Please continue to heed remaining 
road closures.

A Flood Watch remains in effect until 1000 PM PST for a portion of 
Southwest California.

&&

LAT...LON 3402 11722 3439 11715 3433 11687 3401 11694

$$

Zuber

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Dec 24, 8:57 AM PST, 4 hours 37 minutes earlier.

Area forecast discussion, Dec 24, 8:57 AM PST, 4 hours 37 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
857 AM PST Wed Dec 24 2025

.SYNOPSIS...
Heavy rain will move southward across the area today along with a
slight chance of thunderstorms. The heavy rain will decrease from
the northwest this evening with scattered showers continuing
through Christmas Day. Another round of more widespread showers is
expected for Thursday night and Friday. Gusty south winds will
continue through this evening with gusts to 40 mph near the coast
and to 55 to 75 mph along the desert slopes of the San Bernardino
County mountains. Snow levels above 9000 feet this morning will
fall to around 6500 to 7500 feet on Thursday and Thursday night,
then fall to around 5500 feet for the weekend. Chances for showers
will decrease for the weekend, then may increase again around
Wednesday and Thursday of next week.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

Aviation/beaches/marine discussion was updated 830 AM 12/24/25.

Key Points:

* Widespread moderate to heavy rainfall today into this evening
  with the potential for roadway flooding and localized flash
  flooding from the coast to deserts. Rapid rises in small streams
  and increased flow in main stem rivers expected.

* There is a High Risk for flash flooding through this evening for
  for the San Bernardino County mountains and adjacent foothill
  areas of the Inland Empire, flash flooding that could result in
  damaging and potentially life-threatening flash flooding, mud
  slides, and debris flows.

* Gusty south winds will strengthen this morning and continue into
  the evening with gusts to 45 mph near the coast and to 55 to 75
  mph along and below the desert slopes of the San Bernardino
  County mountains. Make sure to secure outdoor furniture. Tree
  damage is possible.

* Scattered showers will continue on Christmas Day with another
  round of more widespread showers some time during Thursday night
  and Friday. Snow levels will lower to around 7000 feet for
  Thursday into Thursday evening, then lower to around 6000-6500
  feet by late Friday creating slick conditions on mountain
  highways.

* There is the potential for another storm system around New
  Year's Eve and New Year's Day, but confidence is extremely low
  with regards to timing.

.SHORT TERM (Today through Friday)...
Movement of the heavier and widespread rainfall toward
southwestern California has slowed overnight. However, the heavier
rainfall will begin to spread into Orange and southwestern San
Bernardino Counties around dawn, then move slowly east and south
during the day, then move more quickly eastward during the
evening. A Flood Watch continues for all of southwestern
California today with the highest risk for flash flooding for the
San Bernardino County mountains and adjacent foothill areas of the
Inland Empire.

A High Wind Warning continues for the San Bernardino County
mountains and adjacent high desert into Thursday afternoon. The
strongest winds are expected through this afternoon along and near
the desert slopes of the mountains. The strongest gust overnight
has been 91 mph at Burns Canyon on the northeast slopes of the San
Bernardino Mountains. That gust occurred around 11 PM Tuesday.
Winds will strengthen along the coast this morning with gusts to
around 45 mph near the coast from late morning through the
afternoon.

Scattered showers will continue through Christmas Day with
additional rainfall mostly one-quarter inch or less, though
locally one-half to one inch on the coastal slopes to the west of
the Cajon Pass.

Another round of more widespread showers is expected to move
southward across the area for Thursday night and Friday, though
with some differences in timing and amounts.

&&

.LONG TERM (Saturday through Tuesday)...
Chances for showers will decrease over the weekend and be lowest
on Sunday with the chance for measurable precipiation on Sunday
around 10 to 15 percent.

A cutoff low pressure system may develop well to the southwest of
the area by early next week, possibly moving toward the area
during the middle and latter part of next week. That would
increase chances for precipitation to spread into the area from
the south around Wednesday and Thursday of next week, New Year's
Eve and New Year's Day.

&&

.AVIATION...
241630Z...BKN-OVC clouds 2000-5000 ft MSL across Southern California
will slowly continue to lower as the storm system moves in from the
west. SCT -SHRA is bringing intermittent vis 3-5 SM and lowered
cigs. South to southeast winds gusting 20-35 kts over waters and
through the coastal basin through 00-03Z Thu before slowly
diminishing through 12Z. 35-55 kt gusts widespread downwind of mtns
and into the High Desert through the period with gusts locally to 65
kts through passes. Strong up/downdrafts downwind of mtns,
especially into the High Desert.

The main band of precipitation is currently just west of the area.
This band will move across Orange County and western Inland Empire
18-22Z and and push through San Diego County and areas east,
thereafter. This will bring a few hours of moderate to heavy
precipitation with vis reductions 1-3 SM and cigs locally as low as
500-700 ft MSL. Embedded thunderstorms with lightning, heavy rain,
and erratic winds are also possible through the region today.
Widespread precipitation will give way to sct SHRA in the wake of
the main band and winds will gradually decrease. BKN-OVC low clouds
will continue to vary freq through the period with a variety of
cloud layers 1000-5000 ft. SHRA becoming more isolated after 12Z Thu
with low clouds becoming more SCT through the coastal basin 15-18Z.

&&

.MARINE...
Southerly winds will continue to increase this morning to gale
force, with wind gusts upwards of 35 kts. This will bring steep
combined seas of 6-9 feet. Periods of moderate to heavy rain today
will lead to areas of poor visibility and thunderstorms will be
possible over the open waters. Some of these may contain gusty
winds, and a waterspout or two will be possible. Winds diminish
slightly late today, but winds and seas will remain hazardous to
small craft through early Thursday morning.

South to southwest winds strengthen slightly again late Thursday
into Friday, with gusts intermittently exceeding 20 kts. Winds then
turn northwest and gradually decrease late Friday into Saturday.

&&

.BEACHES...
Strengthening south winds today will lead to elevated surf 5 to 8
feet with sets to 9 feet, highest for south-facing beaches. This
will lead to hazardous swimming conditions. Minor tidal overflow for
south-facing beaches is also possible from a combination of winds
and elevated surf today, especially during high tide this morning.
Additionally, there is a slight chance for thunderstorms, which
would bring dangerous lightning.

Winds diminish along with surf late today, but more breezy winds
along with large fresh swell will lead to surf building again Friday-
Saturday, especially for west-facing beaches. A Surf Advisory is in
effect from tonight to Saturday afternoon.

&&

.HYDROLOGY...

A High Risk for flash flooding continues for the San Bernardino
County mountains and adjacent foothill areas of the Inland Empire
from 4 AM today to 4 AM Thursday with the greatest risk through
through early evening with a greater risk for damaging and
potentially life-threatening flash flooding. A Moderate Risk for
flash flooding extends southward from the High Risk area into far
northern San Diego County.

More widespread and heavier rainfall will begin to spread into
Orange and southwestern San Bernardino Counties around 6 AM, then
move slowly east and south during the day, then move more quickly
eastward during the evening.

For Orange and southwestern San Bernardino Counties through
tonight, rainfall will range from 1.5 to 2.5 inches near the coast
to 6 to 8 inches in the mountains with local amounts exceeding 10
inches in the eastern San Gabriel Mountains. Amounts will decrease
from north to south with amounts across far southern San Diego
County ranging from around one inch near the coast to 1.5 to 2
inches in the mountains. For the high desert, 1.5 to 2.5 inches is
expected with as much as 3 to 5 inches in the desert foothill
areas below Wrightwood. For the lower deserts, one-quarter to one-
half inch is expected.

The highest rainfall rates today are expected on the coastal
slopes of the San Bernardino County mountains today. For the
eastern San Gabriel Mountains, rainfall rates to one-half inch per
hour are expected to begin by dawn with several hours of rainfall
rates around 1 inch per hour between 8 AM and 4 PM with rainfall
rates to around one-half inch per hour continuing until early this
evening. For the San Bernardino Mountains, rainfall rates of
around one-half inch per hour will begin by late morning and
continue through the afternoon, locally to around one inch per
hour during the afternoon.

Scattered showers will continue through Christmas Day with
additional rainfall mostly one-quarter inch or less, though
locally one-half to one inch on the coastal slopes to the west of
the Cajon Pass.

Another round of more widespread showers is expected to move
southward across the area for Thursday night and Friday, though
with some differences in timing and amounts. For Orange and
southwestern San Bernardino Counties for Thursday night and Friday,
rainfall could range from 0.5 to 1 inch near the coast to 1.5 to
2.5 inches in the mountains with locally greater amounts. Amounts
will decrease from north to south with amounts across far
southern San Diego County around one-third inch. For the high
desert, 0.25 to 0.50 inch is expected with one-tenth inch or less
for the lower deserts.

The snow level will rise above 9000 feet early this morning, fall
to around 6500 to 7000 feet for late tonight through Thursday,
rise to around 7500 feet for late Thursday night, then fall to
around 5000 feet for the weekend.

&&

.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...High Surf Advisory until 11 AM PST Saturday for Orange County
     Coastal Areas-San Diego County Coastal Areas.

     Wind Advisory until 10 PM PST this evening for Orange County
     Coastal Areas-Orange County Inland Areas-San Bernardino and
     Riverside County Valleys-The Inland Empire-San Diego County
     Coastal Areas-San Diego County Valleys-Santa Ana Mountains
     and Foothills.

     Flood Watch through late tonight for San Diego County Coastal
     Areas-San Diego County Deserts-San Diego County Mountains-
     San Diego County Valleys.

     Flood Watch through this evening for Apple and Lucerne Valleys-
     Coachella Valley-Orange County Coastal Areas-Orange County
     Inland Areas-Riverside County Mountains-San Bernardino
     County Mountains-San Bernardino and Riverside County
     Valleys-The Inland Empire-San Gorgonio Pass near Banning-
     Santa Ana Mountains and Foothills.

     High Wind Warning until 3 PM PST Thursday for Apple and Lucerne
     Valleys-San Bernardino County Mountains.

PZ...Gale Warning until 4 PM PST this afternoon for Coastal Waters
     from San Mateo Point to the Mexican Border and out to 10 nm-
     Waters from San Mateo Point to the Mexican Border Extending
     10 to 60 nm out including San Clemente Island.

     Small Craft Advisory from 4 PM this afternoon to 4 AM PST
     Thursday for Coastal Waters from San Mateo Point to the
     Mexican Border and out to 10 nm-Waters from San Mateo Point
     to the Mexican Border Extending 10 to 60 nm out including
     San Clemente Island.

&&

PUBLIC...Martin
AVIATION/MARINE/BEACHES...KW

In the hours before

Local storm report, Dec 24, 11:45 AM PST, 1 hour 49 minutes before
Preliminary Local Storm Report
National Weather Service San Diego CA
1145 AM PST Wed Dec 24 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1035 AM     Non-Tstm Wnd Dmg 5 SE Lucerne Valley     34.40N 116.89W
12/24/2025                   San Bernardino     CA   Dept of Highways

            Large rockslide covering both sides of the
            road. Wind gusts in the area were around
            50-65 mph.

&&

LEV
Local storm report, Dec 24, 12:14 PM PST, 1 hour 20 minutes before
Preliminary Local Storm Report
National Weather Service San Diego CA
1214 PM PST Wed Dec 24 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1126 AM     Flood            4 NNE Lytle Creek       34.31N 117.47W
12/24/2025                   San Bernardino     CA   Dept of Highways

            Emergency road closure due to flooding at
            Cajon Junction (I-15 Interchange and
            SR-138).

&&

LEV
Local storm report, Dec 24, 12:33 PM PST, 1 hour 1 minute before
Preliminary Local Storm Report
National Weather Service San Diego CA
1233 PM PST Wed Dec 24 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     Flood            Wrightwood              34.36N 117.64W
12/24/2025                   San Bernardino     CA   Fire Dept/Rescue

            Continued flooding and worsening debris
            flows led to an Evacuation Warning in
            Wrightwood from Pine St to the Los Angeles
            County line.

&&

LEV
Local storm report, Dec 24, 1:13 PM PST, 21 minutes before
Preliminary Local Storm Report
National Weather Service San Diego CA
113 PM PST Wed Dec 24 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     Non-Tstm Wnd Dmg 1 SW National City      32.66N 117.11W
12/24/2025                   San Diego          CA   Newspaper

            A large Chipotle/ Starbucks sign fell on two
            cars in the parking lot in National City on
            Miles of Cars Way just off of I-5. Winds
            were gusting from 30-35 mph at the time of
            the incident.

&&

LEV
Local storm report, Dec 24, 1:18 PM PST, 16 minutes before
Preliminary Local Storm Report
National Weather Service San Diego CA
118 PM PST Wed Dec 24 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 PM     Non-Tstm Wnd Dmg 2 NW San Diego          32.73N 117.18W
12/24/2025                   San Diego          CA   ASOS

            San Diego International Airport reported
            gusts of 45 mph at 12:20pm.

&&

LEV
Local storm report, Dec 24, 1:19 PM PST, 15 minutes before
Preliminary Local Storm Report
National Weather Service San Diego CA
119 PM PST Wed Dec 24 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0118 PM     Non-Tstm Wnd Dmg 3 ESE Carlsbad          33.13N 117.28W
12/24/2025                   San Diego          CA   ASOS

            Carlsbad, McClellan-Palomar Airport reported
            wind gusts of 43 mph at 11:25am.

&&

LEV

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 24, 2:17 AM PSTSmall Craft AdvisorySGX26 hr
Dec 24, 5:51 AM PSTFlash Flood Warning Considerable damage threatSGXSan Bernardino12 hr
Dec 24, 6:45 AM PSTFlash Flood Warning Considerable damage threatSGXSan Bernardino12 hr
Dec 24, 7:21 AM PSTAreal Flood AdvisorySGXSan Bernardino12 hr
Dec 24, 7:35 AM PSTAreal Flood AdvisorySGXSan Bernardino9 hr
Dec 24, 7:53 AM PSTFlash Flood Warning Considerable damage threatSGXSan Bernardino3 hr
Dec 24, 8:05 AM PSTFlash Flood Warning Considerable damage threatSGXSan Bernardino11 hr
Dec 24, 10:52 AM PSTAreal Flood AdvisorySGXOrange, Riverside, San Bernardino7 hr
Dec 24, 11:03 AM PSTFlash Flood Warning Considerable damage threatSGXSan Bernardino5 hr
Dec 24, 11:23 AM PSTSpecial Weather StatementSGXOrange52 min
Dec 24, 1:40 PM PSTAreal Flood AdvisorySGXOrange, Riverside, San Diego3 hr

Nearby

Flash Flood Warnings in California, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.